Alert archive / Texas / Coastal Flood Statements in 2013

Coastal Flood Statement 5, NWS Brownsville, TX

May 1, 2013

NWS Brownsville, TX issued this coastal flood statement at May 1, 2013, 6:41 PM CDT. It took effect at May 2, 2013, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 1, 2013, 6:41 PM CDT (23:41 UTC)
In effect from
May 2, 2013, 1:00 PM CDT
Expired
May 3, 2013, 1:00 AM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at May 1, 6:28 PM CDT, 13 minutes earlier.

Area forecast discussion, May 1, 6:28 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
628 PM CDT WED MAY 1 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...LIGHT SOUTHEASTERLY FLOW SHOULD CONTINUE FOR THE NEXT
4 TO 5 HOURS BEFORE SLACKENING LATE TONIGHT. THIS FLOW IS BRINGING
QUITE A BIT OF LOW MOISTURE THAT WILL AID IN DEVELOPING FOG IN THE
OVERNIGHT AND MORNING HOURS ON THURSDAY. ANTICIPATE A QUICK
DETERIORATION TO LIFR/IFR CONDITIONS WITH VISBY DROPPING AND A LOW
CIG FORMING. CONDITIONS SHOULD IMPROVE BY 8 TO 9 AM AS NORTHEAST
FLOW INCREASES AHEAD OF AN APPROACHING FRONT. AN EXTENDED PERIOD
OF STRONG NORTHWEST TO NORTH WINDS IS EXPECTED BEHIND THE FRONT. A
SHARP SHIFT TO NORTH TO NORTHWEST WINDS AT 20 GUSTING TO 30KTS OR
MORE IS EXPECTED WITH BLOWING DUST/SAND POSSIBLE INLAND BUT LIKELY
NOT ENOUGH TO SIGNIFICANTLY REDUCE VISIBILITY. OUTLOOK IS FOR A
HIGH MVFR CIG BEHIND THE FRONT WITH A SMALL CHANCE FOR SHOWERS. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 147 PM CDT WED MAY 1 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...FOG AND LOW CLOUDS
WILL BE THE WORD TONIGHT. LIGHT SOUTHEAST WINDS WILL CONTINUE AS A
WEAK PRESSURE GRADIENT HANGS ON...MEANING VISIBILITY MAY NOT CRASH
TO A QUARTER MILE...BUT A CAPPED AND SATURATED BOUNDARY LAYER
MEANS MOISTURE WILL BE LOCKED DOWN IN THE LOW LEVELS. THE NAM AND
GFS ARE NOT IN TOTAL AGREEMENT WITH THE FRONT...BUT CAN SAY THAT
IT WILL ARRIVE THURSDAY DURING THE DAY. THE NAM COMES IN WITH A
HEAD FAKE WHEN WINDS SHIFT ACROSS THE CWA BEFORE NOON. THE MAIN
SURGE WILL ARRIVE LATER...AFTER NOON. THE NAM IS DRIER THAN THE
GFS AS WELL... WITH VERY LITTLE PRECIP AT ALL. THE GFS BRINGS MORE
OF A FULL BODY SHOT WITH A MAIN FRONT IN THE AFTERNOON. THE GFS IS
ALSO A LITTLE MORE EMPHATIC WITH POSSIBLE UPPER VALLEY SHOWERS AND
THUNDERSTORMS DUE TO EMBEDDED UPPER WAVE TRACKING WITH THE FRONT.
THE MAIN TROUGH WILL BE FARTHER TO THE NORTH AND PRETTY MUCH A NON
PLAYER...BUT A PIECE OF ENERGY COULD BRING SOME ACTION TO THE
UPPER VALLEY...BASED ON THE GFS...WHEREAS THE ENERGY IN THE NAM IS
MORE MUTED AND THUS TRIGGERS ACTION MAINLY SOUTH OF THE RIVER.
POPS OVER ALL ARE NOT IMPRESSIVE IN EITHER CASE. ISOLATED SHOWERS
AND THUNDERSTORMS MAY ALSO DEVELOP NEAR THE COAST OR OVER THE
MARINE AREAS WITH THE FRONT ITSELF. WILL LOOK FOR A BREEZY LATE
AFTERNOON AND EVENING FOR THE ENTIRE CWA...BUT WIND ADVISORY MAY
BE A BIT OF A STRETCH...EXCEPT FOR THE VERY IMMEDIATE COAST. FIRE
WEATHER CONCERNS WILL ALSO BE MUTED THURSDAY...AS LINGERING SOIL
MOISTURE AND STUBBORN HIGHER RELATIVE HUMIDITY VALUES PUT THE
KIBOSH ON MEETING CRITERIA...AT LEAST IN THE SHORT TERM. HIGH
TEMPS WILL MAKE IT INTO THE 80S...BUT THIS COULD BE ADJUSTED DOWN
SLIGHTLY BY LATER SHIFTS IF MODELS CATCH UP TO THE SHALLOW AIR
MASS PROPERTIES. CLOUDY SKIES WILL REMAIN IN PLAY THURSDAY NIGHT
INTO FRIDAY AS THE ATMOSPHERE SUBMITS TO THE COOLER UNDERLAYER OF
HIGH PRESSURE. LOW TEMPERATURES THURSDAY NIGHT WILL DECREASE INTO
THE 50S AND YEA...EVEN INTO THE 40S WITH HIGH TEMPERATURES FRIDAY
IN THE LOWER 70S AT BEST AS HIGH PRESSURE SPREADS OVER THE AREA.

LONG TERM /FRIDAY THROUGH TUESDAY/...THE REMAINING PIECES OF THE
FRONT FALL INTO PLACE ACROSS THE REGION FRIDAY AS THE CRISP POOL
OF DRY AIR MOVES INTO THE REGION. RH VALUES WILL FALL TO 15 TO 20
PERCENT FOR AREAS WEST OF US 77 FRIDAY AFTERNOON. WINDS WILL BE
DECREASING STEADILY THROUGH THE DAY...FROM 15 TO 20 KNOTS DOWN TO
10 KNOTS BY EVENING. NORMALLY THIS WOULD INCUR THE THREAT OF FIRE
WEATHER CONCERNS...HOWEVER THE SIGNIFICANT RAINFALL RECEIVED
EARLIER IN THE WEEK HAS INCREASED FUEL MOISTURE...WHICH REMAINS
DAMP THROUGHOUT THE AREA. WILL NOT BE ISSUING ANY RED FLAG
PRODUCTS FOR FRIDAY AS A RESULT. COLD AIR MASS /FOR THIS TIME OF
YEAR/ WILL BE SETTLING INTO THE VALLEY...WITH CAA CONTINUING TO
TEMPER HEATING FROM CLEAR SKIES. HIGH FRIDAY WILL BE A COUPLE
DEGREES EITHER SIDE OF 70. LOWS FRIDAY NIGHT WILL BE THE COLDEST
FOR THIS OUTBREAK. CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL
ALLOW TEMPS TO PLUNGE. MOST MODELS WERE BUNCHED TOGETHER FOR
LOWS...SO WENT WITH A BLEND...FOCUSING MORE ON NAM WHICH DID
BETTER AT THE PREVIOUS COLD FRONT TEMPERATURES. THIS OUTCOME
BROUGHT LOWS FRIDAY NIGHT TO WITHIN A DEGREE OF RECORD LOW TEMPS
FOR THE 4TH. MFE WILL FLIRT WITH ITS ALL-TIME MAY RECORD LOW OF 50
DEGREES. SOUTHEAST FLOW RETURNS ON SATURDAY...BEGINNING THE NEXT
ATTEMPT TO REACH PERMANENT SUMMER 2013. THIS WILL BE HELPED BY
STRONG H5 RIDGE SETTING UP ALONG THE EASTERN EDGE OF THE ROCKIES
STARTING SATURDAY...AND HOLDING INTO THE LATTER HALF OF NEXT WEEK.

MARINE... TONIGHT THROUGH THURSDAY NIGHT...LOW KEY MARINE
WEATHER WILL PERSIST UNTIL ROUGHLY THURSDAY AFTERNOON...WHEN THE
PASSAGE OF A COLD FRONT WILL RESULT IN DEGRADED CONDITIONS. A WIND
SHIFT TO NORTH WILL OCCUR IN THE EARLY AFTERNOON...BUT THE MAIN
SURGE WILL BE SLIGHTLY LATER. SMALL CRAFT ADVISORY CONDITIONS WILL
HAVE A CHANCE TO DEVELOP DURING THE AFTERNOON AS WINDS
INCREASE...WITH STRONGER WINDS HITTING LATER IN THE AFTERNOON OR
EARLY EVENING. GUSTING TO GALE FORCE WILL OCCUR BY
EVENING...ALTHOUGH A LIBERAL APPLICATION OF THE GUST FACTOR WAS
USED...LEAVING A A BIT OF UNCERTAINTY STILL ON HOW STRONG GUSTS
MAY GET AND FOR HOW LONG. A FEW SHOWERS OR THUNDERSTORMS MAY
DEVELOP ALONG THE FRONT AND OVER THE MARINE AREAS...BUT THE MID
LEVEL TROUGH WILL BE FAR TO THE NORTH AND SURFACE FORCING WILL
HAVE MORE IMPACT ON THE MOUNTAINOUS BARRIER TO THE SOUTH THAN OVER
THE WATER.

FRIDAY THROUGH SUNDAY...CONDITIONS WILL REMAIN AGITATED ON FRIDAY
FROM THE COLD FRONT...BUT IMPROVEMENT WILL COME QUICKLY FOR THE
WEEKEND. SEAS WILL START 7 TO 10 FEET FOR THE GULF WATERS
FRIDAY...BUT SHOULD BE DOWN TO 3 TO 5 FEET BY DAWN SATURDAY. NORTH
WINDS STILL RUNNING 25 TO 30 KNOTS FRIDAY MORNING WILL BE DOWN TO
NEARLY CALM BY SUNRISE SATURDAY. SOUTHEAST FLOW WILL RETURN
SUNDAY MORNING...BUT REMAIN AROUND 10 KNOTS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, May 1, 4:23 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
423 AM CDT WED MAY 1 2013

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
423 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH DUE TO ROUGH SWELLS FROM THE
EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND
THURSDAY NIGHT.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
THURSDAY AND FRIDAY DUE TO STRONG WINDS AND HIGHER SEAS ASSOCIATED
WITH THE PASSAGE OF A COLD FRONT.

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS ON FRIDAY DUE TO STRONG WINDS BEHIND
THE COLD FRONT.

AN ELEVATED RISK OF ERRATIC WILDFIRE GROWTH AND SPREAD IS POSSIBLE
FRIDAY DUE TO MUCH LOWER RELATIVE HUMIDITY PERCENTAGES COMBINING
WITH STRONG WINDS AT THE 20-FOOT LEVEL...AND A RED FLAG WARNING
MAY BE NEEDED AT THAT TIME FOR PORTIONS OF THE RIO GRANDE VALLEY
AND DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-021100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
423 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES ARE LIKELY...AND A GALE WARNING IS POSSIBLE
...THURSDAY THROUGH FRIDAY ALONG THE LOWER TEXAS COAST DUE TO THE
PASSAGE OF A COLD FRONT LATE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:56 AM CDTGale WatchBRO9 hr

Nearby

Coastal Flood Statements in Texas, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.